Why did I feel extremely unwell after getting derma lip fillers?

Hi. I got a juvederm lip fillers done today but had to stop the lady half way as I starting feeling sick, sweating, shakiness and went pale. Followed by a severe migraine attack. Is this common? And if so what could have caused this? I do take amitriptyline for my headaches every night and the doctor said that imay have asthma but I'm still getting checked for this asthma. Kind regards.

Doctor Answers 3

Juvederm Filler Botox Toronto

It sounds like a classic vasovagal reaction.  

The foregoing information provided is not intended nor implied to be a substitute for professional medical advice, it is provided for educational purposes only.
You assume full responsibility for how you choose to use this information.
Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment or discontinuing an existing treatment. Talk with your healthcare provider about any questions you may have regarding a medical condition.


Toronto Plastic Surgeon
5.0 out of 5 stars 35 reviews

Why did I feel extremely unwell after getting derma lip fillers?

Hello Toshio,

What you experienced is called a vasovagal reaction.  It does not happen commonly with these procedures, but it can happen.  It is more common on an empty stomach.  What takes place is a reflex where you feel some discomfort, it sends a signal through a particular nerve, and that signal makes you feel nauseated, developed cold sweats, slows your heart rate, makes you go pale, and in some cases can make you pass out.  The best way to avoid this in the future is to make sure you ate, and with the use of topical anesthetic agents to make the treatment more tolerable for you.

I hope this helps and good luck. 

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Lip Fillers and Symptoms during injections

It sounds like you might have been anxious during the injections and that's why you reacted the way you did.  Often patients who get injected and don't eat before or are anxious can have this effect.  I would definitely get the symptoms checked out by an internist to make sure there is nothing else wrong.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.